MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 7 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF TIS; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN 7 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF TIS; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 0600574
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of huzh2094 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported that the white lumen had a pinhole at hub of line.Facility also reported that the outer layer had separated above the triangle area where the lumens meet.Required dual repair.No patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a pinhole in the catheter near the hub was confirmed, and the damage appears to be use related.The external segment of a hickman 7fr d/l catheter was returned for investigation.The d/l catheter tubing extended 1.8cm from the distal end of the bifurcation.The remainder of the catheter was not returned for investigation.A visual observation of the returned sample revealed evidence of use.The printing was completely worn from the clamping oversleeves.Debris was observed in the crevices of the clamps.Two holes were observed in the clamping oversleeve 3mm from the distal end of the white crimp collar.The holes were 180-degrees apart.A functional test revealed that fluid would leak from the holes when the lumen was pressurized.Due to the evidence of use found on the returned catheter, this was considered a use related issue.The holes most likely developed after placement.The observed damage can occur if the clamp is compressed over the catheter adjacent to the crimp collar.The catheter should always be clamped over the reinforced clamping sleeve, but never over the section of tubing directly adjacent to the connector.
 
Event or Problem Description

Brand Name
HICKMAN 7 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF TIS
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6356844
Report Number3006260740-2017-00153
Device Sequence Number13759578
Product Code LJS
UDI-Device Identifier00801741051876
UDI-Public(01)00801741051876(17)200928(10)HUZH2094
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue Number0600574
Device Lot NumberHUZH2094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1